High Wind, Fayette
- When
- May 11, 12:00 PM EST to 2:00 PM EST
- Where
- Fayette forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.640, -85.179 (the zone’s center; the record gives no point)
High winds occurred across the Whitewater Valley for much of the afternoon in the wake of a strong cold front. Wind gusts ranged from 50 to 60 mph, downing numerous trees and large limbs.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
High winds occurred across the Whitewater Valley for much of the afternoon in the wake of a strong cold front. Wind gusts ranged from 50 to 60 mph, downing numerous trees and large limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 11, 9:45 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1045 AM EDT SUN MAY 11 2003 LATEST VIS SAT SHOWS SCT SKY OVER MUCH OF FCST AREA WITH BKN-OVC SC DECK HEADING INTO WESTERN FCST AREA. HAVE UPDATED TO CLEAR RESIDUAL FLOOD WATCH IN EAST AND TWEAKED SKY COVER AS WELL AS TEMPS. WIND WARNING/ADVISORY LOOKS FINE GIVEN CURRENT CONDITIONS BEHIND FRONT AND FCST SNDG PROFILES SHOWING DEEP SINKING MOTION THROUGH ATMOSPHERE WITH +55KT WINDS IN LEVELS NEAR SFC. .ILN.... HIGH WIND WARNING NORTH HALF OF FA TODAY THROUGH EARLY EVENING. WIND ADVISORY SOUTH HALF OF FA TODAY AND ENTIRE FA TONIGHT. CENTER
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT SUN MAY 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A STRONG COLD FRONT WILL THROUGH THE REGION THIS MORNING. THERE WILL BE A LINE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...WHICH COULD CONTAIN SEVERE THUNDERSTORMS OR POSSIBLE TORNADOS. WINDY CONDITIONS ARE FORECAST BEHIND THE FRONT TODAY. A WIND ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE ENTIRE AREA AND A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM EDT FOR MUCH OF THE NORTHERN FORECAST AREA. WINDS ARE FORECAST TO DIMINISH SLIGHTLY AS THE EVENING PROGRESSES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
0759 AM EDT SUN MAY 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM 5 E ROCKFORD OH FLOOD
05/11/03 MERCER HIGH WATER OVER DUTTON
ROAD
0700 AM 6 NW CELINA OH FLOOD
05/11/03 MERCER HIGH WATER OVER TAMA ROAD
0641 AM ST. MARYS OH WIND DAMAGE
05/11/03 AUGLAIZE SEVERAL TREES DOWN
0420 AM WILLIAMSTOWN KY WIND DAMAGE
05/11/03 GRANT SEVERAL TREES DOWN
JSSThe national radar mosaic for the moment the first event began.
4 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362317, 5362318, 5362319, 5362320.